Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 90, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 2, 2007, 5:44 PM MDT for Weld County, Colorado. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2007, 5:44 PM MDT (23:44 UTC)
- Expired
- Jul 2, 2007, 6:17 PM MDT
- In force
- 33 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Weld County, CO
The radar
The Cheyenne radar (KCYS), 98 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.7 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -637 J/kg
- Mixed-layer LCL
- 750 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 022346 SVRBOU COC123-030030- /O.NEW.KBOU.SV.W.0090.070702T2344Z-070703T0030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 544 PM MDT MON JUL 2 2007 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL WELD COUNTY IN NORTHEAST COLORADO * UNTIL 630 PM MDT * AT 544 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED OVER OPEN RANGELAND 4 MILES SOUTHWEST OF NEW RAYMER...OR ABOUT 23 MILES NORTH OF FORT MORGAN...MOVING EAST AT 10 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STONEHAM AND NEW RAYMER. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 4063 10407 4053 10401 4053 10359 4083 10358 $$ BAKER
1 follow-up statement
000 WWUS55 KBOU 030017 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 616 PM MDT MON JUL 2 2007 COC123-030026- /O.CAN.KBOU.SV.W.0090.000000T0000Z-070703T0030Z/ WELD CO- 616 PM MDT MON JUL 2 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WELD COUNTY IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. LAT...LON 4063 10407 4053 10401 4053 10359 4083 10358 $$ BAKER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:30 PM MDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jul 2, 3:30 PM MDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 330 PM MDT MON JUL 2 2007 .SHORT TERM...A FEW THUNDERSTORMS ARE DEVELOPING ON THE PLAINS... ALONG A BOUTNDARY BETWEEN SOMEWHAT MOISTER SOUTHERLY FLOW AND DRIER AIR OVER THE I-25 CORRIDOR. SOME SHOWERS ARE ALSO TRYING TO DEVELOP OVER THE FRONT RANGE FOOTHILLS. TEMPERATURES ALOFT ARE QUITE WARM...IN THE VICINITY OF +18 C...WHICH WILL KEEP MOST OF THE CONVECTION CAPPED. IF ANY SHOWERS DO BREAK THE CAP...WINDS ALOFT ARE WEAK...BUT DIRECTIONAL SHEAR MAY BE ENOUGH TO KEEP THE SHOWERS ORGANIZED. SHOWER ACTIVITY SHOULD RAPIDLY DISSIPATE AFTER THE HEATING OF THE DAY SUBSIDES. FOR TUESDAY...MODELS CONTINUE SHOWING A SURFACE FRONT DROPPING INTO NORTHEAST COLORADO DURING THE AFTERNOON. TEMPERATURES SHOULD WARM RAPIDLY IN THE MORNING...REACHING THE LOWER TO MID 90S ON THE PLAINS BY LUNCHTIME. BEHIND THE FRONT...COOLING TEMPERATURES AT LOW LEVELS WILL INITIALLY STABILIZE THE AIRMASS. LATER IN THE AFTERNOON... SHOWERS MAY DEVELOP AS THE FRONT STALLS NEAR THE PALMER DIVIDE. MOISTURE IS GOING TO BE LACKING INITIALLY...SO IT IS DIFFICULT TO SEE ANY REAL THREAT FROM HEAVY RAIN OR SEVERE STORMS UNTIL POSSIBLY LATER IN THE WEEK. .LONG TERM...A COLD FRONT ASSOCIATED WITH A SYSTEM PASSING TO THE NORTH AND EAST OF COLORADO WILL MOVE INTO THE CWFA TUESDAY AFTN. BY TUESDAY EVENING...QG OMEGA IS DOWNSWARD AOA 700 MB...BUT INCRG UPSLOPE/MOISTURE IN THE LOWER LEVELS SHOULD ACT AS A GOOD COUNTER BALANCE. INTERACTIVE SOUNDINGS FM THE WARF INDICATE CAPE VALUES FM 1700-2500 J/KG AROUND 00Z WEDNESDAY WITH VERY MINIMAL CIN. BEST POTENTIAL WILL AGAIN BE IN AND NEAR THE FOOTHILLS AND PALMER DIVIDE TUESDAY EVENING. GOOD DIRECTIONAL SHEAR WITH PW VALUES CLOSE TO ONE INCH AT THAT TIME. AS A RESULT...THERE COULD BE ISOLD SVR...LOCALLY HEAVY RAIN PRODUCING TSTMS...PROBABLY ALONG THE PALMER DIVIDE. FOR NOW I INCREASE POPS IN THOSE AREAS IN THE 20-30% RANGE. ON WEDNESDAY...COOLER TEMPERATURES STILL EXPECTED WITH MAX TEMPERATURES IN THE MID TO UPPER 80S EXPECTED. FCST SOUNDINGS SHOW LESS CAPES BUT STILL AROUND AT DENVER...WITH DCRS POTENTIAL FURTHER EAST. WILL KEEP GRIDS AS IS WITH SCT POPS AGAIN NEAR THE HIGHER TERRAIN. TREND FOR HOTTER AND DRIER STILL LOOKS ON TRACK WITH THE UPPER RIDGE PROGGED TO REBUILD OVER THE WRN U.S. MAIN MSTR TO PROGGED TO GET SHIFTED S WITH A NNELY FLOW OVR CO FRIDAY AND SATURDAY. BY THE WEEKEND...SLGT CHC POPS MNLY NEAR THE HIGHER TERRAIN. SLGT BETTER MSTR UNDER THE RIDGE ON SUNDAY MAY ALLOW FOR A SLGT CHC OF TSTMS OVER MUCH OF THE CWFA IN THE AFTN AND EVENING. ONLY MINOR ADJUSTMENTS TO THE GRIDS ANTICIPATED BEYOND DAY 4. && .AVIATION...LITTLE IMPACT ON AVIATION WEATHER IN THE NEXT 24 HOURS. ONE OR TWO SHOWERS/THUNDERSTORMS MAY DEVELOP WELL EAST OF KDEN IN THE NEXT HOUR OR TWO. VFR CONDITIONS EXPECTED THROUGH 18Z WED. A COLD FRONT IS EXPECTED TO BRING NORTHERLY WINDS ACROSS KDEN AFTER 18Z WED. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && KDRBY/COOPER
Hazardous weather outlook, Jul 2, 11:07 AM MDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1107 AM MDT MON JUL 02 2007 COZ030>051-031200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1107 AM MDT MON JUL 02 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS...PRIMARILY OVER THE FOOTHILLS AND THE PALMER DIVIDE. ANY STORMS THAT DEVELOP WILL BE HIGH BASED WITH GUSTY WINDS AND LIGHTNING BUT LITTLE RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ABOVE NORMAL TEMPERATURES ARE EXPECTED TO CONTINUE ACROSS THE FORECAST AREA ON TUESDAY. MORE MOISTURE AND COOLER READINGS ARE EXPECTED WEDNESDAY AND THURSDAY. BY FRIDAY THROUGH NEXT WEEKEND ABOVE NORMAL TEMPERATURES WILL RETURN. THERE WILL BE A SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS MOST DAYS...MAINLY IN THE MOUNTAINS...FOOTHILLS...AND ADJACENT PLAINS. THE FIRE DANGER WILL LIKELY WORSEN THROUGH NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. DANKERS/COOPER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 6:43 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 62 min |
| Jul 1, 7:09 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 66 min |
| Jul 1, 8:15 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 45 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.